Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 12, 2021Jasper County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2021, 9:10 PM EDT for Jasper County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 9:10 PM EDT (01:10 UTC)
Expired
Jun 12, 2021, 9:45 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Wind
40

County Jasper County, GA

The radar

The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WWUS82 KFFC 130110
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
910 PM EDT Sat Jun 12 2021
 
GAZ059-130145-
Jasper GA-
910 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR JASPER COUNTY UNTIL 945 PM EDT...

At 910 PM EDT...a strong thunderstorm was near Calvin, or 8 miles
north of Monticello...moving south at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Monticello, Shady Dale, Calvin and Eudora. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3326 8372 3334 8383 3344 8378 3348 8374
      3349 8371 3350 8371 3344 8358 3325 8354
      3324 8354
TIME...MOT...LOC 0110Z 009DEG 19KT 3343 8369 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:41 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 12, 7:41 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
741 PM EDT Sat Jun 12 2021

.PREV DISCUSSION... /Issued 329 PM EDT Sat Jun 12 2021/

SHORT TERM /Tonight through Sunday Night/...

Impulse on SW extent of upper low will continue to aid convective
forcing this afternoon into evening as it pushes SEWD. While
weakly sheared, the destabilization with this feature will allow
for scattered to numerous storms with isolated strong to severe
development. Strong to damaging winds is main threat from
multicell clusters or wet microbursts given the still high PWATs.

We finally get a push of some drier air ahead of some weak NW
flow aloft for Sunday so pops/precip coverage look to be decently
lower, but still have slight to low end chance across northern
majority of area and some higher chances for parts of central GA.
Temps look to be slightly lower for Sunday afternoon, but should
still make it to the upper 80s for most locations.

Baker

LONG TERM /Monday through Saturday/...

Long term forecast continues to show relief from frequent diurnal
storm activity and a return to a more dry weather pattern.

Extended forecast models are in good agreement over the next week
with a large ridge of high pressure positioned over the western US
and broad trough over the Northeast. Expect this trough to dig down
the east coast late Monday, dragging a cold front through Georgia.
Models continue to show a slow progression with the front through
the state with a little assistance from another shortwave to push it
through on Wednesday. Highest rain chances Monday will generally be
south of I-20 - along and south of the front, and low-end PoPs over
far central/south Georgia Tuesday and Wednesday. Although there will
be a marked humidity change through midweek over much of the area,
by Friday another trough will usher back in the higher dew points
and precip chances.

Temperatures will be warmest Monday and Tuesday ahead of the front.
Highs will largely be in the 90s each day, with muggy lows Monday
morning around 70 and above. By Tuesday morning should start seeing
a little cooler morning low temperatures. Near normal temperatures
are expected mid week with pleasant morning lows and highs in the
80s Wednesday and Thursday. Warming temperatures return for the
weekend.

There continues to be a suggestion of a tropical low in the  Gulf by
Friday/Saturday, but with a good amount of uncertainty yet, will
have to continue watching.

31

&&

.AVIATION...
00Z Update...
Afternoon and evening convection has shifted south with MCN only
TAF site that still has a chance of TSRA. A mix of scattered mid
clouds will keep VFR conditions initially with MVFR/IFR possible
over AHN, approaching ATL area and MCN around daybreak tomorrow
before a quick improvement. Winds will be mainly north...initially
northwest before shifting northeast between 05-07z at all TAF
sites with speeds of 5-10kts.

//ATL Confidence...00Z Update...
Medium high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  70  93 /  30  20  10  20
Atlanta         70  88  71  92 /  20  20  10  20
Blairsville     63  83  65  87 /  20  30  20  10
Cartersville    67  89  69  91 /  20  20  10  10
Columbus        70  91  71  93 /  30  30  20  30
Gainesville     68  86  70  90 /  20  30  20  20
Macon           68  89  69  94 /  40  30  10  30
Rome            68  91  70  93 /  20  10  10  10
Peachtree City  68  88  69  92 /  20  20  10  20
Vidalia         71  87  71  92 /  60  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....31
AVIATION...Atwell
Hazardous weather outlook, Jun 12, 11:03 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1103 AM EDT Sat Jun 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1103 AM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be possible this afternoon into evening across
North and Central Georgia. A few strong to severe storms are
possible, especially across central Georgia, with strong to
damaging wind, heavy rain, and frequent lightning being the
primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There will be a chance of thunderstorms across North and Central
Georgia Sunday, then mainly confined to parts of central Georgia
Monday through Wednesday. Thunderstorms will again be possible
across North and Central Georgia on Friday. The greatest chance
will be during the afternoon and evening hours. A few stronger
thunderstorms cannot be ruled out on any of these days, however no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jun 12, 7:41 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     2 NE CEDARTOWN          34.03N  85.24W
06/12/2021                   POLK               GA   EMERGENCY MNGR

            TREES REPORTED DOWN ON POWERLINES NEAR THE INTERSECTION
            OF BLANCE RD AND OAKWOOD DR.

&&

EVENT NUMBER FFC2100396

TV
Local storm report, Jun 12, 7:45 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     3 NNE CEDARTOWN         34.05N  85.23W
06/12/2021                   POLK               GA   EMERGENCY MNGR

            TREES REPORTED DOWN ON POWERLINES ALONG BURKHAULTER RD.

&&

CORRECTED COUNTY/STATE...LOCATION...REMARKS...SOURCE

EVENT NUMBER FFC2100393

TV
Local storm report, Jun 12, 8:08 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     ROCHELLE                31.95N  83.46W
06/12/2021                   WILCOX             GA   EMERGENCY MNGR

            POWER LINES REPORTED DOWN ALONG HWY 215.

&&

EVENT NUMBER FFC2100397

TV
Special weather statement, Jun 12, 8:09 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
809 PM EDT Sat Jun 12 2021

GAZ072-082-083-130045-
Bibb GA-Jones GA-Twiggs GA-
809 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIBB...SOUTHEASTERN
JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL 845 PM EDT...

At 807 PM EDT...a strong thunderstorm was near Postell, or
6 miles northeast of Macon...moving south at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Payne, Cross Keys, Dry Branch, Postell, Mountain Springs,
Griswoldville and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3298 8362 3295 8344 3280 8342 3277 8356
      3286 8369
TIME...MOT...LOC 0007Z 001DEG 13KT 3292 8355

WIND...50MPH
Special weather statement, Jun 12, 8:20 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 PM EDT Sat Jun 12 2021

GAZ019-020-030-130045-
Polk GA-Bartow GA-Floyd GA-
820 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 845 PM EDT...

At 820 PM EDT...a strong thunderstorm was near Kingston, or 10 miles
southeast of Rome...moving south at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rockmart, Euharlee, Aragon, Braswell, Taylorsville and Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3421 8508 3423 8497 3408 8490 3408 8492
      3407 8492 3396 8497 3403 8511
TIME...MOT...LOC 0020Z 350DEG 20KT 3419 8502

WIND...40MPH
Special weather statement, Jun 12, 9:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
910 PM EDT Sat Jun 12 2021

GAZ059-130145-
Jasper GA-
910 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR JASPER COUNTY UNTIL 945 PM EDT...

At 910 PM EDT...a strong thunderstorm was near Calvin, or 8 miles
north of Monticello...moving south at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Monticello, Shady Dale, Calvin and Eudora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3326 8372 3334 8383 3344 8378 3348 8374
      3349 8371 3350 8371 3344 8358 3325 8354
      3324 8354
TIME...MOT...LOC 0110Z 009DEG 19KT 3343 8369

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:09 PM EDTSpecial Weather StatementFFCBibb36 min
Jun 12, 8:20 PM EDTSpecial Weather StatementFFCPolk25 min
Jun 12, 9:24 PM EDTSpecial Weather StatementFFCJasper36 min
Jun 12, 9:35 PM EDTSpecial Weather StatementFFCBartow25 min
Jun 12, 10:12 PM EDTSpecial Weather StatementFFCBibb, Jones33 min
Jun 13, 3:13 PM EDTSpecial Weather StatementFFCDawson, Lumpkin32 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.